Volume 5, Issue 5
The Recursive Formulation of Particular Solutions for Some Elliptic PDEs with Polynomial Source Functions

J. Ding ,  H. Y. Tian and C. S. Chen

Commun. Comput. Phys., 5 (2009), pp. 942-958.

Preview Full PDF BiBTex 81 243
  • Abstract

In this paper we develop an efficient meshless method for solving inhomogeneous elliptic partialdifferentialequations. We first approximatethe sourcefunction by Chebyshev polynomials. We then focus on how to find a polynomial particular solution when the source function is a polynomial. Through the principle of the method of undetermined coefficients and a proper arrangement of the terms for the polynomial particular solution to be determined, the coefficients of the particular solution satisfy a triangular system of linear algebraic equations. Explicit recursive formulas for the coefficients of the particular solutions are derived for different types of elliptic PDEs. The method is further incorporated into the method of fundamental solutions for solving inhomogeneous elliptic PDEs. Numerical results show that our approach is efficient and accurate. 

  • History

Published online: 2009-05

  • Keywords

  • AMS Subject Headings

  • Cited by